MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34281
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint device was not returned therefore a document based review will be performed.Prior to distribution, all echo-hd-22-ebus-o-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing records for echo-hd-22-ebus-o-c of lot number c1582756 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1582756.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" and ¿this device is intended for use with an olympus ebus scope" and "ensure the stylet is fully inserted when advancing the needle into the biopsy site".The answers to the additional questions confirmed that a fujifilm / (b)(4) scope was used.As this did not meet the ifu requirement a new pr was requested to be opened ((b)(4)).There is evidence to suggest that the customer did not follow the instructions for use in relation to type of scope used and the use of the stylet.The failure of needle broken was concluded from the available information.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to user error as the stylet should not be partially removed prior to advancement of the needle into intended targeted site.Other possible root cause could be tortuous anatomy requiring flexed endoscope position as indicated in the additional information.Complaint is confirmed based on the customer's testimony.According to the initial reporter, the patient did require an additional procedure to extract the broken needle part.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
During ebus procedure using our echo tip procore needle associated to be an ultrasound endoscope, echo tip procore needle broke on more less 2 cm from the distal extremity and then, this piece of needle remained in the bronchial wall of the patient without crossing wall.Extraction of foreign body (more less 2 cm needle) was performed with a biopsy clip with successful.No complication for the patient during this additional procedure.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8802997
Report Number3001845648-2019-00335
Device Sequence Number320773
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)220205(10)C1582756
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2022
Device Model NumberG34281
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Device Lot NumberC1582756
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/18/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;